I'm 18 and I started having major panic attacks when I was 16. They got so bad that I had to be put into homeschool and I couldn't be alone because I feared what would happen if I had a panic attack with no one to help me. I started taking lexapro with buspar. I started with a really low dosage of 5mg for lexapro and 2.5 for buspar. Every couple of months I would go up another 2.5 on the lexapro. I started feeling so much better and doing things I thought I would never be able to do again. But a month ago I started having random depression. I felt so sad and I didnt even want to get out of bed. By this time I was taking 12.5 mg lexapro and 5 mg buspar. I was told to go up to 15 mg on the lexapro but that didnt work much, so the doctor said she wanted me to go to 20 mg of lexapro. I know my body and If I add the 5 mg right away I will get weird side effects, so I went up to 17.5 mg and I've been on it for almost 2 weeks now, But out of the blue I keep having these weird like zaps through my body almost as if it was an electric shock, they mostly happen at night. I also am getting random feelings of panic for no reason and am forced to take klonapin to calm myself down. Considering I'm an anxious person this started to freak me out. I don't know whats wrong and why I'm feeling those shocks and panic moments. Also I'm still taking the 5mg of Buspar with the Lexapro. Is the medicine not working anymore? Or Do I need to increase my dosage again so soon? Or Is the Buspar affecting the Lexapro? I'm getting worried. Thank you so much!
Hi Nat, so sorry your not feeling well. The great news is you are on two very good medications! I had success for years on lexapro and buspar, 20 mg of lexapro and 15mg of Buspar 2 times a day. If it were me I would try to increase the lexapro to 20 mg, it worked wonders for me and two of my children. Don't give up on these Meds yet if you can hang in there and get the doses up I bet it will help you especially if it was working well and now it isn't. My daughter experienced the same things as you, she also had to leave public school and could not get in an airplane anymore and their were days she couldn't leave the house but Lexapro saved her life and those are her words !! I hope this helps you. Keep the hope and if you can think of a comforting song to hum every time you feel sadness or panic or bad thoughts, I know it sounds goofy and like it won't help but I did it and I started at your age and I am 45 and still today that song immed starts in my mind the moment I get anxiety or panic and it helps me to stop thinking bad things and it helps me to focus on something other than the scared feeling. My thoughts are with you.
You aren't taking enough Lexapro and if you're not willing to do as the dr says I'm not sure how we can help. The buspar can be increased too. Taking subclinical doses aren't going to help you you need to take the amount the dr says. Lexapro and buspar work well together. Buspar dose is up to 15mg twice a day. You have been on both drugs long enough to tolerate doses that will help you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Apr 2013 • 4 answers
Updated 27 Nov 2013 • 2 answers
Updated 29 Sep 2016 • 4 answers
Updated 6 Mar 2016 • 2 answers
Updated 21 Dec 2016 • 1 answer